Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 97, NWS San Angelo, TX

June 28, 2007Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 3:12 AM CDT for Menard County, Schleicher County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 3:12 AM CDT (08:12 UTC)
Expired
Jun 28, 2007, 9:15 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:10 AM CDTFLASH FLOOD1 Ne Fort Mckavett, TXHIGHWAY 864 CLOSE DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 280814
FFWSJT
TXC327-413-281415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
  MENARD COUNTY IN WEST CENTRAL TEXAS

* UNTIL 915 AM CDT

* AT 307 AM CDT...RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL 2 MILES
  NORTH OF FORT MCKAVETT SINCE 1 AM. THIS RAINFALL WILL QUICKLY 
  FALL OFF AND PRODUCE FLASH FLOODING. 

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
  RURAL SOUTHWESTERN MENARD COUNTY AT 330 AM CDT

QUICK RISES ON THE SAN SABA RIVER ARE POSSIBLE. LOOK FOR POSSIBLE
FLOODED LOW WATER CROSSING NEAR FORT MCKAVETT.


LAT...LON 3070 10066 3074 9949 3092 9946 3097 9960
      3108 9964 3108 10067

$$
04
2 follow-up statements
000 
WGUS74 KSJT 280929
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT THU JUN 28 2007

TXC327-413-281415-
SCHLEICHER TX-MENARD TX-
423 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
MENARD AND EASTERN SCHLEICHER COUNTIES...

AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ELDORADO...FORT MCKAVETT...AND MENARD

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA. LOW WATER CROSSINGS ALONG RURAL ROUTE 864 NEAR FORT 
MCKAVETT WILL BE PARTICULARLY SUSCEPTIBLE TO FAST MOVING WATER OVER 
THE ROADWAY...AND EXTREME CAUTION IS URGED IF TRAVELING OVER THIS 
ROADWAY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN AROUND...DONT DROWN.

LAT...LON 3070 10066 3074 9949 3092 9946 3097 9960
      3108 9964 3108 10067

$$

20
000 
WGUS74 KSJT 281225 RRA
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 AM CDT THU JUN 28 2007

TXC327-413-281415-
SCHLEICHER TX-MENARD TX-
719 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
MENARD AND EASTERN SCHLEICHER COUNTIES...

AT 710 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADWAY 
864 BETWEEN FORT MCKAVETT AND MENARD...CLOSED TO HIGH WATER. 5 INCHES
OF RAINFALL WAS REPORTED AT FORT MCKAVETT LAST NIGHT.

SHOWERS WITH ISOLATED THUNDERSTORMS WILL PRODUCE 1/4 INCH
OF RAINFALL ACROSS THE EASTERN HALF OF MENARD COUNTY THROUGH 915 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MENARD

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3070 10066 3074 9949 3092 9946 3097 9960
      3108 9964 3108 10067

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:05 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 28, 12:05 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 AM CDT THU JUN 28 2007

.AVIATION...
LINE OF THUNDERSHOWERS FROM NEAR SAN ANGELO TO BROWNWOOD WILL
CONTINUE TO PUSH SOUTH THROUGH THE NEXT COUPLE HOURS. LINE IS
QUITE NARROW WITH ONLY SCATTERED SHOWERS...SO DO NOT EXPECT THEM
TO AFFECT SOUTHERN AIRPORTS MOCH...JUST WIND SHIFTS AND A BRIEF
BIT OF RAIN. STILL CAN NOT RULE OUT THUNDERSTORMS FORMING AFTER
MIDNIGHT IN THE SOUTHEASTERN AREAS NEAR JCT...BUT WILL HOLD OFF ON
MENTION IN TAFS UNTIL STORMS DEVELOP ON RADAR. OTHERWISE...MVFR
CEILINGS AROUND SUNRISE FOR A FEW HOURS...FOLLOWED BY SCATTERED
AFTERNOON CUMULUS AND A FEW THUNDERSTORMS MAINLY EASTERN AREAS.

&&

.PREV DISCUSSION... /ISSUED 606 PM CDT WED JUN 27 2007/

AVIATION...
ANOTHER ROUND OF STORMS THIS EVENING ACROSS WEST CENTRAL TEXAS.
MAIN AREAS OF CONCERN WILL BE ALONG/NORTH OF INTERSTATE 20 AROUND
KABI EARLY THIS EVENING AS SCATTERED STORMS ROTATE AROUND A WEAK
UPPER LOW OVER THE SOUTHWEST CORNER OF OKLAHOMA. ANOTHER AREA OF
CONCERN IS ACROSS THE SOUTH AND SOUTHEAST...FROM SOA TO JCT TO BBD
WHERE LONGER LASTING STORMS MAY LINGER AFTER MIDNIGHT. WINDS WILL
BE QUITE VARIABLE THROUGH THE EVENING WITH THE ABNUNDANCE OF
OUTFLOW BOUNDARIES FROM STORMS AROUND THE AREA. STARTED WITH A
PREVAILING NORTHWEST LIGHT WIND FOR THE EVENING...BUT WIND SHIFTS
WILL BE PLENTIFUL. LOW CLOUDS AGAIN TOWARD MORNING...SCATTERING
OUT BY MID MORNING. RAIN AGAIN POSSIBLE TOMORROW AFTERNOON/EVENING...
BUT LOCATIONS DEPENDENT ON ACTIVITY TONIGHT.

PREV DISCUSSION... /ISSUED 332 PM CDT WED JUN 27 2007/

UPPER LEVEL LOW PROGGED TO MOVE INTO THE ERN SECTIONS OF WC TX
TONIGHT FROM OK. LOW LEVEL JET SHOULD ALSO KICK UP TONIGHT AS
WELL. COULD SEE ANOTHER SYSTEM MOVE DOWN ACROSS THE FORECAST AREA
TONIGHT WITH HIGHEST RAINFALL AMOUNTS POSSIBLE MAINLY E OF A LINE
FROM BROWNWOOD TO JUNCTION...POSSIBLE 1 TO 3 INCHES WITH ISOLATED
AMOUNTS NEAR 4 INCHES POSSIBLE. REMAINDER OF THE AREA COULD RECEIVE
ANYWHERE FROM .50 TO 2 INCHES.

THIS UPPER LOW WILL REMAIN IN THE WC TX VICINITY ON INTO THE
WEEKEND...THUS KEEPING POPS ON THE HIGHER SIDE. WITH THE HIGHER
POPS THOUGH...IE...MORE CLOUD COVER...WILL SEE MAX TEMPS LOWER
THAN NORMAL AS WE MOVE INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 66  82  67  84 /  60  40  40  40
SAN ANGELO 	 67  83  66  85 /  60  40  40  30
JUNCTION 	 67  85  68  86 /  60  60  60  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-
MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

08/99/99
Hazardous weather outlook, Jun 27, 5:37 AM CDT, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 AM CDT WED JUN 27 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
537 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
THURSDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:19 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, Runnels6 hr
Jun 28, 2:19 AM CDTFlash Flood WarningSJTSan Saba6 hr
Jun 28, 3:49 AM CDTFlash Flood WarningSJTConcho4 hr
Jun 28, 5:39 AM CDTFlash Flood WarningSJTKimble, Mason, Sutton4 hr
Jun 28, 3:50 PM CDTFlash Flood WarningSJTHaskell, Throckmorton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.